• Previous Article
    Switching game of backward stochastic differential equations and associated system of obliquely reflected backward stochastic differential equations
  • DCDS Home
  • This Issue
  • Next Article
    Constrained viscosity solution to the HJB equation arising in perpetual American employee stock options pricing
November  2015, 35(11): 5435-5445. doi: 10.3934/dcds.2015.35.5435

Some linear-quadratic stochastic differential games for equations in Hilbert spaces with fractional Brownian motions

1. 

Department of Mathematics, University of Kansas, Lawrence, KS 66045, United States

Received  December 2012 Revised  February 2014 Published  May 2015

A noncooperative, two person, zero sum, stochastic differential game is formulated and solved that is described by a linear stochastic equation in a Hilbert space with a fractional Brownian motion and a quadratic payoff functional for the two players. The stochastic equation can model stochastic partial differential equations not only with distributed strategies and noise but also with control strategies and noise restricted to the boundary of the domain. The optimal strategies for the two players are given explicitly. The verification method is a generalization of completion of squares and provides the optimal strategies directly without solving partial differential equations or backward stochastic differential equations. Some examples of games described by stochastic partial differential equations are given.
Citation: Tyrone E. Duncan. Some linear-quadratic stochastic differential games for equations in Hilbert spaces with fractional Brownian motions. Discrete & Continuous Dynamical Systems - A, 2015, 35 (11) : 5435-5445. doi: 10.3934/dcds.2015.35.5435
References:
[1]

E. Bayraktar and H. V. Poor, Stochastic differential games in a non-Markovian setting,, SIAM J. Control Optim., 43 (2005), 1737. doi: 10.1137/S0363012902417632. Google Scholar

[2]

R. Buckdahn and J. Li, Stochastic differential games and viscosity solutions of Hamilton-Jacobi-Bellman-Isaacs equations,, SIAM J. Control Optim., 47 (2008), 444. doi: 10.1137/060671954. Google Scholar

[3]

T. E. Duncan, Prediction for some processes related to a fractional Brownian motion,, Stat. Prob. Lett., 76 (2006), 128. doi: 10.1016/j.spl.2005.06.014. Google Scholar

[4]

T. E. Duncan, Linear-exponential-quadratic Gaussian control,, IEEE Trans. Autom. Control, 58 (2013), 2910. doi: 10.1109/TAC.2013.2257610. Google Scholar

[5]

T. E. Duncan, Linear-quadratic stochastic differential games with general noise processes,, in Models and Methods in Economics and Management Science: Essays in Honor of Charles S. Tapiero (eds. F. El Ouardighi and K. Kogan), (2014), 17. doi: 10.1007/978-3-319-00669-7_2. Google Scholar

[6]

T. E. Duncan, J. Jakubowski and B. Pasik-Duncan, Stochastic integration for fractional Brownian motion in a Hilbert space,, Stoch. Dyn., 6 (2006), 53. doi: 10.1142/S0219493706001645. Google Scholar

[7]

T. E. Duncan, B. Maslowski and B. Pasik-Duncan, Stochastic equations in Hilbert space with a multiplicative fractional Gaussian noise,, Stoc. Proc. Appl., 115 (2005), 1357. doi: 10.1016/j.spa.2005.03.011. Google Scholar

[8]

T. E. Duncan, B. Maslowski and B. Pasik-Duncan, Semilinear stochastic equations in Hilbert space with a fractional Brownian motion,, SIAM J. Math. Anal., 40 (2009), 2286. doi: 10.1137/08071764X. Google Scholar

[9]

T. E. Duncan, B. Maslowski and B. Pasik-Duncan, Linear-quadratic control for stochastic equations in a Hilbert space with fractional Brownian motions,, SIAM J. Control Optim., 50 (2012), 507. doi: 10.1137/110831416. Google Scholar

[10]

T. E. Duncan and B. Pasik-Duncan, Stochastic linear-quadratic control for systems with a fractional Brownian motion,, in Proc.49th IEEE Conference on Decision and Control, (2010), 6163. doi: 10.1109/CDC.2010.5718045. Google Scholar

[11]

T. E. Duncan and B. Pasik-Duncan, Linear-exponential-quadratic Gaussian control for stochastic equations in a Hilbert space,, Dyn. Systems Applic. (special issue), 21 (2012), 407. Google Scholar

[12]

T. E. Duncan and B. Pasik-Duncan, Linear quadratic fractional Gaussian control,, SIAM J. Control Optim., 51 (2013), 4504. doi: 10.1137/120877283. Google Scholar

[13]

T. E. Duncan, B. Pasik-Duncan and B. Maslowski, Fractional Brownian motion and stochastic equations in Hilbert spaces,, Stoch. Dyn., 2 (2002), 225. doi: 10.1142/S0219493702000340. Google Scholar

[14]

F. Flandoli, Direct solution of a Riccati equation arising in a stochastic control problem with control and observations on the boundary,, Appl. Math. Optim., 14 (1986), 107. doi: 10.1007/BF01442231. Google Scholar

[15]

W. H. Fleming and D. Hernandez-Hernandez, On the value of stochastic differential games,, Commun. Stoch. Anal., 5 (2011), 341. Google Scholar

[16]

W. H. Fleming and P. E. Souganidis, On the existence of value functions of two player, zero sum stochastic differential games,, Indiana Math. J., 38 (1989), 293. doi: 10.1512/iumj.1989.38.38015. Google Scholar

[17]

H. E. Hurst, Long-term storage capacity in reservoirs,, Trans. Amer. Soc. Civil Eng., 116 (1951), 400. Google Scholar

[18]

R. Isaacs, Differential Games,, J. Wiley, (1965). Google Scholar

[19]

D. H. Jacobson, Optimal stochastic linear systems with exponential performance criteria and their relation to deterministic differential games,, IEEE Trans. Autom. Control, AC-18 (1973), 124. Google Scholar

[20]

A. N. Kolmogorov, Wienersche spiralen und einige andere interessante kurven in Hilbertschen Raum,, C.R. (Doklady) Acad. USSS (N.S.), 26 (1940), 115. Google Scholar

[21]

I. Lasiecka and R. Triggiani, Feedback semigroups and cosine operators for boundary feedback parabolic and hyperbolic equations,, J. Differential Equations, 47 (1983), 246. doi: 10.1016/0022-0396(83)90036-0. Google Scholar

[22]

I. Lasiecka and R. Triggiani, The regulator problem for parabolic equations with Dirichlet boundary control I,, Appl. Math. Optim., 16 (1987), 147. doi: 10.1007/BF01442189. Google Scholar

[23]

A. Pazy, Semigroups of Linear Operators and Applications to Partial Differential Equations,, Springer-Verlag, (1983). doi: 10.1007/978-1-4612-5561-1. Google Scholar

[24]

S. G. Samko, A. A. Kilbas and O. I. Marichev, Fractional Integrals and Derivatives,, Gordon and Breach, (1993). Google Scholar

[25]

C. Tudor and M. Tudor, A Wong-Zakai aproximation for double Stratonovich integrals with respect to the fractional Brownian motion,, Math. Rep. (Bucar.), 7 (2005), 253. Google Scholar

[26]

J. Yong and X. Y. Zhou, Stochastic Controls,, Springer-Verlag, (1999). doi: 10.1007/978-1-4612-1466-3. Google Scholar

show all references

References:
[1]

E. Bayraktar and H. V. Poor, Stochastic differential games in a non-Markovian setting,, SIAM J. Control Optim., 43 (2005), 1737. doi: 10.1137/S0363012902417632. Google Scholar

[2]

R. Buckdahn and J. Li, Stochastic differential games and viscosity solutions of Hamilton-Jacobi-Bellman-Isaacs equations,, SIAM J. Control Optim., 47 (2008), 444. doi: 10.1137/060671954. Google Scholar

[3]

T. E. Duncan, Prediction for some processes related to a fractional Brownian motion,, Stat. Prob. Lett., 76 (2006), 128. doi: 10.1016/j.spl.2005.06.014. Google Scholar

[4]

T. E. Duncan, Linear-exponential-quadratic Gaussian control,, IEEE Trans. Autom. Control, 58 (2013), 2910. doi: 10.1109/TAC.2013.2257610. Google Scholar

[5]

T. E. Duncan, Linear-quadratic stochastic differential games with general noise processes,, in Models and Methods in Economics and Management Science: Essays in Honor of Charles S. Tapiero (eds. F. El Ouardighi and K. Kogan), (2014), 17. doi: 10.1007/978-3-319-00669-7_2. Google Scholar

[6]

T. E. Duncan, J. Jakubowski and B. Pasik-Duncan, Stochastic integration for fractional Brownian motion in a Hilbert space,, Stoch. Dyn., 6 (2006), 53. doi: 10.1142/S0219493706001645. Google Scholar

[7]

T. E. Duncan, B. Maslowski and B. Pasik-Duncan, Stochastic equations in Hilbert space with a multiplicative fractional Gaussian noise,, Stoc. Proc. Appl., 115 (2005), 1357. doi: 10.1016/j.spa.2005.03.011. Google Scholar

[8]

T. E. Duncan, B. Maslowski and B. Pasik-Duncan, Semilinear stochastic equations in Hilbert space with a fractional Brownian motion,, SIAM J. Math. Anal., 40 (2009), 2286. doi: 10.1137/08071764X. Google Scholar

[9]

T. E. Duncan, B. Maslowski and B. Pasik-Duncan, Linear-quadratic control for stochastic equations in a Hilbert space with fractional Brownian motions,, SIAM J. Control Optim., 50 (2012), 507. doi: 10.1137/110831416. Google Scholar

[10]

T. E. Duncan and B. Pasik-Duncan, Stochastic linear-quadratic control for systems with a fractional Brownian motion,, in Proc.49th IEEE Conference on Decision and Control, (2010), 6163. doi: 10.1109/CDC.2010.5718045. Google Scholar

[11]

T. E. Duncan and B. Pasik-Duncan, Linear-exponential-quadratic Gaussian control for stochastic equations in a Hilbert space,, Dyn. Systems Applic. (special issue), 21 (2012), 407. Google Scholar

[12]

T. E. Duncan and B. Pasik-Duncan, Linear quadratic fractional Gaussian control,, SIAM J. Control Optim., 51 (2013), 4504. doi: 10.1137/120877283. Google Scholar

[13]

T. E. Duncan, B. Pasik-Duncan and B. Maslowski, Fractional Brownian motion and stochastic equations in Hilbert spaces,, Stoch. Dyn., 2 (2002), 225. doi: 10.1142/S0219493702000340. Google Scholar

[14]

F. Flandoli, Direct solution of a Riccati equation arising in a stochastic control problem with control and observations on the boundary,, Appl. Math. Optim., 14 (1986), 107. doi: 10.1007/BF01442231. Google Scholar

[15]

W. H. Fleming and D. Hernandez-Hernandez, On the value of stochastic differential games,, Commun. Stoch. Anal., 5 (2011), 341. Google Scholar

[16]

W. H. Fleming and P. E. Souganidis, On the existence of value functions of two player, zero sum stochastic differential games,, Indiana Math. J., 38 (1989), 293. doi: 10.1512/iumj.1989.38.38015. Google Scholar

[17]

H. E. Hurst, Long-term storage capacity in reservoirs,, Trans. Amer. Soc. Civil Eng., 116 (1951), 400. Google Scholar

[18]

R. Isaacs, Differential Games,, J. Wiley, (1965). Google Scholar

[19]

D. H. Jacobson, Optimal stochastic linear systems with exponential performance criteria and their relation to deterministic differential games,, IEEE Trans. Autom. Control, AC-18 (1973), 124. Google Scholar

[20]

A. N. Kolmogorov, Wienersche spiralen und einige andere interessante kurven in Hilbertschen Raum,, C.R. (Doklady) Acad. USSS (N.S.), 26 (1940), 115. Google Scholar

[21]

I. Lasiecka and R. Triggiani, Feedback semigroups and cosine operators for boundary feedback parabolic and hyperbolic equations,, J. Differential Equations, 47 (1983), 246. doi: 10.1016/0022-0396(83)90036-0. Google Scholar

[22]

I. Lasiecka and R. Triggiani, The regulator problem for parabolic equations with Dirichlet boundary control I,, Appl. Math. Optim., 16 (1987), 147. doi: 10.1007/BF01442189. Google Scholar

[23]

A. Pazy, Semigroups of Linear Operators and Applications to Partial Differential Equations,, Springer-Verlag, (1983). doi: 10.1007/978-1-4612-5561-1. Google Scholar

[24]

S. G. Samko, A. A. Kilbas and O. I. Marichev, Fractional Integrals and Derivatives,, Gordon and Breach, (1993). Google Scholar

[25]

C. Tudor and M. Tudor, A Wong-Zakai aproximation for double Stratonovich integrals with respect to the fractional Brownian motion,, Math. Rep. (Bucar.), 7 (2005), 253. Google Scholar

[26]

J. Yong and X. Y. Zhou, Stochastic Controls,, Springer-Verlag, (1999). doi: 10.1007/978-1-4612-1466-3. Google Scholar

[1]

María J. Garrido–Atienza, Kening Lu, Björn Schmalfuss. Random dynamical systems for stochastic partial differential equations driven by a fractional Brownian motion. Discrete & Continuous Dynamical Systems - B, 2010, 14 (2) : 473-493. doi: 10.3934/dcdsb.2010.14.473

[2]

Bin Pei, Yong Xu, Yuzhen Bai. Convergence of p-th mean in an averaging principle for stochastic partial differential equations driven by fractional Brownian motion. Discrete & Continuous Dynamical Systems - B, 2017, 22 (11) : 0-0. doi: 10.3934/dcdsb.2019213

[3]

Litan Yan, Xiuwei Yin. Optimal error estimates for fractional stochastic partial differential equation with fractional Brownian motion. Discrete & Continuous Dynamical Systems - B, 2019, 24 (2) : 615-635. doi: 10.3934/dcdsb.2018199

[4]

Shaokuan Chen, Shanjian Tang. Semi-linear backward stochastic integral partial differential equations driven by a Brownian motion and a Poisson point process. Mathematical Control & Related Fields, 2015, 5 (3) : 401-434. doi: 10.3934/mcrf.2015.5.401

[5]

Ahmed Boudaoui, Tomás Caraballo, Abdelghani Ouahab. Stochastic differential equations with non-instantaneous impulses driven by a fractional Brownian motion. Discrete & Continuous Dynamical Systems - B, 2017, 22 (7) : 2521-2541. doi: 10.3934/dcdsb.2017084

[6]

Ji Shu. Random attractors for stochastic discrete Klein-Gordon-Schrödinger equations driven by fractional Brownian motions. Discrete & Continuous Dynamical Systems - B, 2017, 22 (4) : 1587-1599. doi: 10.3934/dcdsb.2017077

[7]

Arnulf Jentzen. Taylor expansions of solutions of stochastic partial differential equations. Discrete & Continuous Dynamical Systems - B, 2010, 14 (2) : 515-557. doi: 10.3934/dcdsb.2010.14.515

[8]

Tzong-Yow Lee. Asymptotic results for super-Brownian motions and semilinear differential equations. Electronic Research Announcements, 1998, 4: 56-62.

[9]

María J. Garrido–Atienza, Kening Lu, Björn Schmalfuss. Local pathwise solutions to stochastic evolution equations driven by fractional Brownian motions with Hurst parameters $H\in (1/3,1/2]$. Discrete & Continuous Dynamical Systems - B, 2015, 20 (8) : 2553-2581. doi: 10.3934/dcdsb.2015.20.2553

[10]

Alain Bensoussan, Jens Frehse, Jens Vogelgesang. Systems of Bellman equations to stochastic differential games with non-compact coupling. Discrete & Continuous Dynamical Systems - A, 2010, 27 (4) : 1375-1389. doi: 10.3934/dcds.2010.27.1375

[11]

Tomás Caraballo, José Real, T. Taniguchi. The exponential stability of neutral stochastic delay partial differential equations. Discrete & Continuous Dynamical Systems - A, 2007, 18 (2&3) : 295-313. doi: 10.3934/dcds.2007.18.295

[12]

Zhongkai Guo. Invariant foliations for stochastic partial differential equations with dynamic boundary conditions. Discrete & Continuous Dynamical Systems - A, 2015, 35 (11) : 5203-5219. doi: 10.3934/dcds.2015.35.5203

[13]

Kexue Li, Jigen Peng, Junxiong Jia. Explosive solutions of parabolic stochastic partial differential equations with lévy noise. Discrete & Continuous Dynamical Systems - A, 2017, 37 (10) : 5105-5125. doi: 10.3934/dcds.2017221

[14]

Mogtaba Mohammed, Mamadou Sango. Homogenization of nonlinear hyperbolic stochastic partial differential equations with nonlinear damping and forcing. Networks & Heterogeneous Media, 2019, 14 (2) : 341-369. doi: 10.3934/nhm.2019014

[15]

Sergio Albeverio, Sonia Mazzucchi. Infinite dimensional integrals and partial differential equations for stochastic and quantum phenomena. Journal of Geometric Mechanics, 2019, 11 (2) : 123-137. doi: 10.3934/jgm.2019006

[16]

Minoo Kamrani. Numerical solution of partial differential equations with stochastic Neumann boundary conditions. Discrete & Continuous Dynamical Systems - B, 2019, 24 (10) : 5337-5354. doi: 10.3934/dcdsb.2019061

[17]

Jingzhen Liu, Ka-Fai Cedric Yiu. Optimal stochastic differential games with VaR constraints. Discrete & Continuous Dynamical Systems - B, 2013, 18 (7) : 1889-1907. doi: 10.3934/dcdsb.2013.18.1889

[18]

Alain Bensoussan, Jens Frehse, Christine Grün. Stochastic differential games with a varying number of players. Communications on Pure & Applied Analysis, 2014, 13 (5) : 1719-1736. doi: 10.3934/cpaa.2014.13.1719

[19]

Jiaohui Xu, Tomás Caraballo. Long time behavior of fractional impulsive stochastic differential equations with infinite delay. Discrete & Continuous Dynamical Systems - B, 2019, 24 (6) : 2719-2743. doi: 10.3934/dcdsb.2018272

[20]

Yong Ren, Xuejuan Jia, Lanying Hu. Exponential stability of solutions to impulsive stochastic differential equations driven by $G$-Brownian motion. Discrete & Continuous Dynamical Systems - B, 2015, 20 (7) : 2157-2169. doi: 10.3934/dcdsb.2015.20.2157

2018 Impact Factor: 1.143

Metrics

  • PDF downloads (13)
  • HTML views (0)
  • Cited by (2)

Other articles
by authors

[Back to Top]